MORPHINE DRUG OVERDOSE
A Serious Problem for our Long-Term Care Communities
Date: Wednesday, January 30, 2019
Webinar time: 12:00PM – 1:00PM Central
1.0 CE for CEU credit for both nurses (AANAC) and administrators (NCERS/NAB)
Morphine is an opioid agonist and therefore has abuse potential and risk of fatal overdose from respiratory failure. Since 1990 there has been a significant increase in deaths due to accidental drug poisoning across the United States. The largest increase among such poisonings is in the Opioid category of drugs. More specifically…Morphine Sulfate and Fentanyl.
Many thousands of doses of Morphine concentrate are safely administered on an annual basis; however, isolated incidents of medication errors have occurred.
Morphine Sulfate comes in various strengths and formulations. The lack of experience with these various formulations has contributed to the accidental deaths. Overdose is a PREVENTABLE cause of death in most cases involving Morphine. This is also true for overdoses of fentanyl, which is roughly 50 to 80 times more potent than morphine.
Do you know:
- the appropriate dosage formulations?
- the major risks of overdose?
- how to recognize overdose?
- the most effective response to overdoses?
- how to be sure doses are entered into the EMF software appropriately?
- how to ensure medication doses are measured correctly in an oral syringe?
- what to do with the oral syringe once the dose is given?
Please join Jan Pizzolanti, RPh, President of Experienced RX Consults, as she reviews these critical issues and provides guidance on more effective administration.
Please forward this invitation to relevant staff within your facility. Click Here.
CLICK HERE » to register.
CLICK HERE » to download participation instructions.
CLICK HERE » to download system instructions.
Call Brenda Brinka at 708-710-3003 or email email@example.com to learn how MMP can help your community succeed and grow.